Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 71, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2002, 12:52 PM EDT for Clermont County, Warren County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2002, 12:52 PM EDT (16:52 UTC)
- Expired
- May 28, 2002, 1:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Clermont County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 281652 SVRILN OHC025-165-281730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1251 PM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN SOUTHWEST OHIO... CLERMONT COUNTY IN SOUTHWEST OHIO... * UNTIL 130 PM EDT... * AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF MORROW...OR ABOUT 7 MILES WEST OF BLANCHESTER...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AMELIA... BATAVIA... BETHEL... FELICITY... MILFORD... MORROW... NEW RICHMOND... WILLIAMSBURG... WITHAMSVILLE... IF YOU ARE IN THE PATH OF THIS STORM TAKE SHELTER NOW. $$ AR/JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:59 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 28, 9:59 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 959 AM EDT TUE MAY 28 2002 LTST SFC ANALYSIS SHWS WEAK BOUNDARY ORIENTED E-W ACRS NRN OH. BAGGY TROF OVR THE PLNS WITH WK S/WVS TRACKING INTO OH VLY. ONE WK S/WV OVR IN IS FCST TO TRACK INTO OH TDA. SCTD TSTMS HV DEVLPD AHD OF THIS FEATURE ACRS THE NRN MIAMI VLY INVOF THE FNTL BOUNDARY. VIS SATL IMGRY SHWS CONVECTIVE OUTFLOW BOUNDARY FM NR CMH TO JUST S OF DAY INTO E CNTRL IN. FCST SOUNDINGS INDICATE NO CAP TDA WITH MODERATE INSTBY BTWN 1200-1600 J/KG THIS AFTN. FIELD OF UPR DIV WL ALSO HELP SUPP CONTD SHWR/TSTM DVLPMNT TDA. STORM MOVEMENT FM THE SOUTHWEST ARND 10KTS WITH PROPAGATION VECTOR FROM THE NE. THIS SHUD RESULT IN SOME BACKBUILDING WITH LCL HVY RAIN PSBL. WL ONLY MAKE SOME ADJUSTMENTS TO FCST POPS AND SKY CONDITIONS TDA. ENERGY BLOCK METHOD YIELDS A HI NR 80. CURR FCST TEMPS LOOK GOOD. .ILN...NONE. AR
In the hours before
Local storm report, May 28, 8:28 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
828 AM EDT TUE MAY 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM 2 SW JOHNSTOWN OH FLOOD
05/28/02 LICKING CLOVER VALLEY ROAD SOUTH CLOVER VALLEY ROAD SOUTH
OF HIGHWAY 62 UNDERWATERLocal storm report, May 28, 8:37 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
837 AM EDT TUE MAY 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 3 E RICHMOND IN WIND DAMAGE
05/25/02 WAYNE LARGE LIMBS DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:27 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 48 min |
| May 28, 3:42 PM EDT | Flash Flood Warning | ILN | Scioto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.